MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 1.1MM THREADED GUIDE WIRE 150MM

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC 1.1MM THREADED GUIDE WIRE 150MM
Catalog Number 292.622
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information is unknown.This report is for a radial head - unknown lot.Device is an instrument and is not implanted/explanted.Complainant part has not been returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a surgery on (b)(6) 2017, the threaded tip of a guide pin broke off in a patient.It was further explained that while the surgeon was placing the guide pin for a 2.4 headless compression screw, the tip of the threaded tip broke off.The broken fragment was retrieved using an unknown instrument; the fragment was grabbed and easily removed.There was a ten-minute delay due to the retrieval of the fragment.There was no additional medical intervention required and the surgery was successfully completed with no harm to the patient.The patient was reported to be stable at the end of the procedure.The complained device was discarded and not available for investigation.All available information has been reported.This complaint involves one (1) device.This report is for a guide pin.(b)(4).

Brand Name
1.1MM THREADED GUIDE WIRE 150MM
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7176016
Report Number2939274-2018-50136
Device Sequence Number11209137
Product Code FZX
UDI-Device Identifier10886982180728
UDI-Public(01)10886982180728(10)LOTUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number292.622
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/14/2017
Initial Report FDA Received Date01/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR